Adrenal Insufficiency Community
Bad reaction to ACTH test, have been weak, shaky, sweating, nausea, diz...
About This Community:

This patient support community is for discussions relating to Adrenal Insufficiency.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Bad reaction to ACTH test, have been weak, shaky, sweating, nausea, dizzy for a month

I was feeling ok before an ACTH test except that I had been feeling mild nausea for a few months and salt cravings.  Two hours after the test I started sweating, felt like I was going to pass out and throw up, weak and shaky.  For the past month I have had severe muscle weakness and with walking the above symptoms.  It is like my system just crashed after the test.  There were no other factors involved.  My results were base 1.4, 30-4.2, 60-5.4.  Endo immedialtely put  me on hydrocortisone 25mg/day.  But, it has not helped at all.  We even doubled it to 50mg/day for a week.  I did have a good day the first day after doubling but then two days of severe weakness and this pattern continues.  Has anyone else out there experienced this?  Doc was mystified but finally said the ACTH test probably stressed my body too much.  That would explain the muscle weakness but not the shaky, sweating, etc. when trying to get up and move about.  I am considering switching to prednisone since the hydrocortisone isn't helping.  Any ideas what is causing the sweating, shaky, nausea, feel like passing out, symptoms?  Also, weight and blood pressure shot up after hydrocortisone, any chance that prednisone would be better?  Thanks, signed mystified and with a doctor who is mystified.
Related Discussions
657231_tn?1390151580
You may not just need HC - what about florinef? You may need that to hold on to the sodium.

Plus you may have other concurrent issues. If you stay on 50mg - you are risking steroid induced Cushing's and then a host of new issues. That should be temporary. Like a stress dose.

The doc should test you for new issues - you have one disease, you can have others. The immune system rather bites when you adrenals tank so it leaves you open to other things - and you may also need other adrenal meds too like dhea, florinef. Make sure too that you have enough salt and fluids to make up for the sweating.

Did the doc explain about the loss of salt? You sound like you are on the verge of a crisis = and that means you need salt, fluids and if you need, then lots of cortef. Nausea is a sign things are not right. Did you get an emergency injection? medic alert bracelet? Anti-nausea pills?

You need a doc who knows what they are doing. BTW weight would go up more with pred - once you learn to moderate your dose, get florinef and all, you can go back down and feel better. Get another doc.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
746512_tn?1388811180
Blank
Tammy2009 adopted a new kitty for chr... Comment
Dec 22
657231_tn?1390151580
Blank
rumpled wishes everyone a Merry Chr... Comment
Dec 22
Avatar_f_tn
Blank
fessie1080 commented on When Your Cold Is Not...
Dec 19
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
657231_tn?1390151580
Blank
rumpled
Northern, NJ
Avatar_f_tn
Blank
Guppy70
Fort Collins, CO
1530171_tn?1418143903
Blank
TheLightSeeker
London, ON
Avatar_f_tn
Blank
helyanna
Finland
Adrenal Insufficiency Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
657231_tn?1390151580
Blank
rumpled
Northern, NJ
Avatar_f_tn
Blank
Guppy70
Fort Collins, CO
1530171_tn?1418143903
Blank
TheLightSeeker
London, ON
Avatar_f_tn
Blank
helyanna
Finland